TITLE

On the minimizers of the relaxed energy functional of mappings from higher dimensional balls into S2

AUTHOR(S)
Tarp-Ficenc, Ulrike
PUB. DATE
August 2005
SOURCE
Calculus of Variations & Partial Differential Equations;Aug2005, Vol. 23 Issue 4, p451
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
We prove a new approximation theorem, which enables us to show that the relaxed energy $\mathcal{F}(u)$ of Sobolev mappings u from higher dimensional balls into S2 is given by $% F{\left( u \right)}: = E{\left( u \right)} + 4\pi {\text{m}}_{i} {\left( {S_{u} } \right)}% $% , provided their singular set is of Lebesgue measure zero. Here $% {\text{m}}_{i} {\left( {S_{u} } \right)}% $% is the mass of the minimal integer multiplicity connection associated to the singularity current S u of u. Using this approximation theorem, we prove a partial regularity theorem for minimizers of the relaxed energy functional.
ACCESSION #
17380894

 

Related Articles

  • Density of smooth maps in W( M, N) for a close to critical domain dimension. Gastel, Andreas; Nerf, Andreas // Annals of Global Analysis & Geometry;Feb2011, Vol. 39 Issue 2, p107 

    uming m - 1 < kp < m, we prove that the space C( M, N) of smooth mappings between compact Riemannian manifolds M, N ( m = dim M) is dense in the Sobolev space W( M, N) if and only if p( N) = {0}. If p( N) ? {0}, then every mapping in W( M, N) can still be approximated by mappings M ? N which are...

  • Pseudo-differential operators on Sobolev and Lipschitz spaces. Yan Lin; Shan Lu // Acta Mathematica Sinica;Jan2010, Vol. 26 Issue 1, p131 

    In this paper, by discovering a new fact that the Lebesgue boundedness of a class of pseudo-differential operators implies the Sobolev boundedness of another related class of pseudo-differential operators, the authors establish the boundedness of pseudo-differential operators with symbols in S,...

  • On the completeness and the basis property of the modified Frankl problem with a nonlocal oddness condition in the Sobolev space $(W^{1}_{p}(0,\pi))$. Abbasi, Naser; Shakori, Mahmood // Journal of Inequalities & Applications;8/1/2015, Vol. 2015 Issue 1, p1 

    In the present paper, we write out the eigenvalues and the corresponding eigenfunctions of the modified Frankl problem with a nonlocal oddness condition of the first kind in the Sobolev space $(W^{1}_{p}(0,\pi))$. We analyze the completeness, the basis property, and the minimality of the...

  • Error analysis of spectral method on a triangle. Li-Lian Wang // Advances in Computational Mathematics;May2007, Vol. 26 Issue 4, p473 

    Abstract??In this paper, the orthogonal polynomial approximation on triangle, proposed by Dubiner, is studied. Some approximation results are established in certain non-uniformly Jacobi-weighted Sobolev space, which play important role in numerical analysis of spectral and triangle spectral...

  • ALMOST EVERY SEQUENCE INTEGRATES. Evans, M. J.; Humke, P. D. // Real Analysis Exchange;June2003 Conference Reports, Vol. 29, p55 

    Discusses the first return integration process which yields the Lebesgue integral of a bounded measurable function.

  • Some Problems on Best Approximation in Orlicz Spaces. Garidi Wu; Dongyue Guan // Applied Mathematics;Apr2012, Vol. 3 Issue 4, p322 

    In this paper we studied some problems on best approximation in Orlicz spaces, for which the approximating sets are Haar subspaces, the result of this paper can be considered as the extension of the classical corresponding result.

  • Sobolev Spaces with Respect to Measures in Curves and Zeros of Sobolev Orthogonal Polynomials. Rodriguez, Jose; Sigarreta, Jose // Acta Applicandae Mathematica;Dec2008, Vol. 104 Issue 3, p325 

    In this paper we obtain some practical criteria to bound the multiplication operator in Sobolev spaces with respect to measures in curves. As a consequence of these results, we characterize the weighted Sobolev spaces with bounded multiplication operator, for a large class of weights. To have...

  • An Example on Sobolev Space Approximation. O'Farrell, Anthony G. // Bulletin of the London Mathematical Society;1997, Vol. 29 Issue 4, p470 

    For each d≥2 we construct a connected open set Ω ⊂ Rd such that Ω = int (clos(Ω)), and for each k ≥ 1 and each p ∈ [1, ∞), the subset Wk, ∞(Ω) fails to be dense in the Sobolev space Wk, p(Ω), in the norm of Wk, p(Ω). 1991 Mathematics Subject...

  • Area and coarea formulas for the mappings of Sobolev classes with values in a metric space. Karmanova, M. // Siberian Mathematical Journal;Jul2007, Vol. 48 Issue 4, p621 

    We prove the metric differentiability and approximate metric differentiability for some broad classes of mappings with values in a metric space, including Sobolev classes. By way of application, we derive some metric analogs of area and coarea formulas.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics